Duragesic Patch News - FindLaw
Created by FindLaw's team of legal writers and editors| Last reviewed June 20, 2016
February 12, 2008: Fentanyl Patches Recalled
A recall of painkiller patches containing the prescription medication fentanyl was announced, because a cut in the patch's drug reservoir may cause a harmful overdose of the potent painkiller. The affected patches are sold by PriCara under the Duragesic brand name. A generic version of the fentanyl patches is marketed by Sandoz Inc. The recall applies to all 25 microgram/hour fentanyl patches (brand name and generic) with expiration dates on or before December 2009. The recalled patches should be discarded immediately. PriCara is advising patients with recalled 25 mcg/hr Duragesic patches to call 800-547-6446, while patients with recalled 25 mcg/hr Sandoz Inc. should call 800-901-7236.
July 2005: FDA Alert - Narcotic Overdose and Death
In July 2005, the FDA issued an alert stating that it is looking into reports of death and other serious side effects from overdoses of the narcotic fentanyl in patients using Duragesic skin patches for pain control. Directions for using the Duragesic skin patch must be followed exactly to prevent death or other severe side effects that can happen from using too much (overdosing) fentanyl. Click here for more information from the FDA.